MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM L
Model Number 02.12.0410FL
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to infection and loosening.Primary surgery date unknown.
 
Additional Manufacturer Narrative
Batch review performed on 25 november 2024: lot 2102534: (b)(4) items manufactured and released on 21-apr-2021.Expiration date: 2026-04-08.No anomalies found related to the problem.To date, all items of the same lot have been sold with one similar reported event during the period of review.Additional devices involved batch review performed on 25 november 2024: gmk-sphere 02.12.0025l femoral component sphere cemented size 5+ l (k140826) lot 1907932: (b)(4) items manufactured and released on 20-nov-2019.Expiration date: 2024-11-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot 2103804: (b)(4) items manufactured and released on 12-may-2021.Expiration date: 2026-04-26.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20832758
Report Number3005180920-2024-01002
Device Sequence Number3863236
Product Code JWH
UDI-Device Identifier07630030826535
UDI-Public07630030826535
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2026
Device Model Number02.12.0410FL
Device Lot Number2102534
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown